MAUDE Adverse Event Report: SYNTHES GMBH AO QUICK COUPLING FOR DRILL BITS FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH AO QUICK COUPLING FOR DRILL BITS FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.205
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The device 05.001.205 was submitted from affiliate in korea, south and following condition were reported: not working.The event involved 1 device.The malfunction has been reported to have occurred during: post-op.Reported injuries: patient status/ outcome / consequences - no, surgery delay: no report of surgery delay has been made at this time medical intervention: no report of medical intervention has been made at this time other information on the surgery/event: no other surgery related information has been made at this time.If any additional information should became available, the note section will be updated accordingly.Products reported under (b)(4) needs to be returned to the respective analysis site for the service to be performed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the quick coupling device could not engage the attachment, the etching was illegible, the device had unintended/unexpected disengagement, was jammed seized, was difficult to assemble/disassemble, and had component damage.It was noted that the attachment was missing both handpiece coupling pins and did not have mechanical free movement (internal components are jammed/seized).The etchings were also faded and almost illegible.It was noted that due to missing handpiece coupling pins, unable to disassemble the attachment.It was further determined that the device failed pretest for general condition, markings, check the handpiece coupling, and check pins length of handpiece coupling.Therefore, the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.

Brand Name
AO QUICK COUPLING FOR DRILL BITS FOR TRS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key22921891
Report Number8030965-2025-08855
Device Sequence Number10353624
Product Code HWE
UDI-Device Identifier07611819977853
UDI-Public(01)07611819977853
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown